News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Withdrawal bleeding from the pill and pregnancy


 lilem13 - Wed Apr 29, 2009 11:49 pm

Hey,

I was wondering if it is possible to get the usual withdrawal bleeding, that you get when you take the inactive pills when on the pill, and still be pregnant?

I ask this because I did skip a few pills at the begining of my pack, and have had swollen and sore breasts with dark viens a week before my period, and then again as soon as it finished they became swollen again. I hardly ever get swollen breasts, even once a month, never twice a month. It is now a week since my period finished and they are still swollen.
I have also been experiencing headaches, tiredness, constipation and don't ever feel hungry for anything but fruit. I always have cramping before my period starts, but this month I had no discomfort at all, it didn't feel like it was coming, but then it lasted 6 days, when it usually lasts only 4.

Is it possible to be pregnant on the pill and still get withdrawal bleeding on the due date? Or are these symptoms just a sign of hormonal imbalance?

Thank you for your help.
 Debbie Miller, RN - Wed May 13, 2009 10:53 pm

User avatar Hello,
The chances of pregnancy are not very good when you get the withdrawal bleed as usual. Missing the period is the standard clue of pregnancy when not on any pills. While taking contraceptives it is even less likely you would be pregnant without missing the bleeding. I would not expect this to be pregnancy.

All the symptoms you describe can result form normal hormonal changes so I would not be alarmed. If you worry, you can always take a home pregnancy test for reassurance. Taking the pill does not make the test invalid.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here